Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Neurontin and Sex :(

advertisement
2

Comments

  • Hello all,
    Well, I have a confession to make. I had AWESOME sex on Saturday..woo hoo! I'll spare you all the details..hehe but I'm hoping that my little *funk* was/is just stress and I will adjust to the meds.
    On another note, something strange has been happening now when I take the Neurontin. About 40 minutes after I take it..I go into Supermommy mode..literally running all over! I'm NOT complaining at all but it's kind of funny. Maybe it's just my body adjusting. I *hope* I can keep some of that energy. I think I will try to increase again but I will do it more gradually this time.
    Love ya guys!!!!! *hugs*
  • The super mom feeling won't last. Thats why I love Lyrica. Many do not get the feeling you and I get. Most say they only experience that feeling with Narcs. In fact when I tell some people they look at you like your nuts. You have to be carefull, because this is where Lyrica and Neurontin can get you into trouble if this is a side effect.

    Since the feeling will last for a few days. People tend to want to stop and then increase. Because thats the only way you can get that feeling back. Your system doesn't lesson your tolorance but learns you adjusted dose. So you have to do both stop and then increase. Which is a NO NO!!!!

    Not trying to give you a schooling but letting you know there will be a temptation, I think if it does give you that type of feeling.

    Cymbalta was the hardest drug I ever had trouble stop taking! This is a hell drug! Great if it works for people an. But if it doesn't and your trial period was long enough look out! I think I could cold stop High dose of OXY and have less problems then a taper plan with Cymbalta. That drug is YUK!!!

    Go to www.drugs.com forum. Search Cymbalta withdraw! I rest my case.
  • advertisement
  • :) Thanks for the advice
    As for the Cymbalata w/d I know that feeling all too well. As a kid i took tegretol for about 15 years (seizures), but more importantly I took Paxil(severe anxiety and ocd) for about 6 years. OMG. THAT was insane, I had to take almost a full 2 months off work. I couldn't stop throwing up and the nasty electric shocks were terrible. So getting me to the point of even taking anything that messes with my brain has been HUGE! haha. And I just love that when they write the script and you question it 9i did..being an a/d i was panicked) they sshoo you away and say "but I'm not prescribing it to you FOR depression". Like..ummm hello, is THAT going to stop the drug from messing me up? LOL
    I can honestly say DDD..I have NEVER met anyone else that has the same feeling that I have (and you) when taking prescription meds or the newest neurontin. (When I first started it I was almost unwakeable..I was so tired!) Maybe there were people around me that DID feel more energized but I don't walk around asking/telling...haha. My husband is a really big guy and we laugh that the one time he had pulled a back muscle and was prescribed muscle relaxers and he took one...I didn't have to watch tv that night! He was out of it..meanwhile..I take 3 of the same a day and add in all the dilaudids and other junk! A few years bck I had a pharmacist ask me wht I felt like when I took my Percocets..I was honest I told him it was like a burst of energy, I was more like the old me( I feel social and my mood is lifted..not miserable in pain).so anyways, he said" Oh..that i surprising"..and never said anything else.
    I can only hope that one of these meds DOES help the pain though..energised or not. I am supposed to see him again in August and he wants me up at 900mg by then. If I don't have pain relief by then..I don't know what other med we could try :(
  • I really do not like to say this is just a side effect, but, well, it is as you know by now.

    I have been on the stuff and back off it 3 times now. I started again about 4 weeks ago at 400mg 3 times per day and titrated up to 3600 per day.

    The "changes" I experienced were exactly the same as the prior two times; depression, no sex, want food, apathetic, sensation changes, dry mouth.... well, you get the idea.

    During this period, my wife (8 years younger than me) well, you know, had needs ;-). Hoever, I wanted nothing to do with it and in fact, had ED, of a sort, issues.

    Each step up in dosages caused the same effects every time.. Now, that I have been at this level, the side effects are mostly gone and normal drives, desires, sensation are back.

    All that being said, I have two problems that persist and they were present the other times I was on the med. These are I do not know exactly in time and space where my limbs are so I stumble and do not recognize a leg "giving out" until it just happens and a near fall occurs. The second persistent effect is even more bizarre, but I understand it and it may be a genetic thing and that is Apraxia (Inability to actually speak a word I am thinking about which hinders my verbal communications at times.

    All in all, pretty mild costs for the "numbing" of neural pain.

    Let us know if you have further problems as a lot of us can offer the opinion of "It will go away" or "Please, call your Doctor"

    Wishing you the best in your journey,
    Sean
  • cathyannakersccathyannakers london ohioPosts: 2

    daisy mae said:

    Hello all,
    I will start this off by saying sorry if there is too much information.
    As you know..I have been doing an increase in Neurontin..since Friday I went up from 300 to 500. I have handled every emotion terribly. As I have mentioned before in other posts, I am incredibly sensitive to these types of medications. I have been very short tempered, crying and just feeling really BLAH! Then I *tried* to have sex last night. (I already have monumental problems because of the vag fissures and all the xylocaine..bs) but anyways..it was like I was outside my body guys! It was feaky..and I SO wanted nothing to do with it.."just hurry up already"... THis is not me. Does this feeling stay around? I just wasn't in the mood at all. THere HAS been a lot of bad things happen around here this weekend so I know I'm stressed about that but usually having sex is a de-stresser for me. IT was weird. NOt even a peep out of me.
    I didn't like it. :(
    Is this what Neurontin is going to do to me? I was fine sexually at 300 (and I still don't notice any difference in pain control..he wants me to go all the way up to 900mg)
    Is this my life now?
    A divorce will surely be on the way. There is only so much he can take. All the things I can't do now..we only got married 5 years ago...and well...nevermind. THanks for listening. :( *off to cry some more*

  • advertisement
  • cathyannakersccathyannakers london ohioPosts: 2

    daisy mae said:

    Hello all,
    I will start this off by saying sorry if there is too much information.
    As you know..I have been doing an increase in Neurontin..since Friday I went up from 300 to 500. I have handled every emotion terribly. As I have mentioned before in other posts, I am incredibly sensitive to these types of medications. I have been very short tempered, crying and just feeling really BLAH! Then I *tried* to have sex last night. (I already have monumental problems because of the vag fissures and all the xylocaine..bs) but anyways..it was like I was outside my body guys! It was feaky..and I SO wanted nothing to do with it.."just hurry up already"... THis is not me. Does this feeling stay around? I just wasn't in the mood at all. THere HAS been a lot of bad things happen around here this weekend so I know I'm stressed about that but usually having sex is a de-stresser for me. IT was weird. NOt even a peep out of me.
    I didn't like it. :(
    Is this what Neurontin is going to do to me? I was fine sexually at 300 (and I still don't notice any difference in pain control..he wants me to go all the way up to 900mg)
    Is this my life now?
    A divorce will surely be on the way. There is only so much he can take. All the things I can't do now..we only got married 5 years ago...and well...nevermind. THanks for listening. :( *off to cry some more*

    @daisy mae. i am on nuerontin 800 mg 3 times a day & 1. that is most you can take in 24 hour period. 2. they DO NOT have  nuerontin in 900 mg so i dont know where you come up with that 900 mg crap. just saying.....


  • LizLiz Posts: 9,109
    Hello cathy

    This is an old discussion created by a member no longer on the forum so I am closing it.

    You can search for articles on this subject or I suggest you create a new discussion

    Please click on this link for useful information

    Welcome to Spine-Health

    Liz, Spine-health Moderator

    Spinal stenosis since 1995
    Lumber decompression surgery S1 L5-L3[1996]
    Cervical stenosis, so far avoided surgery
advertisement
This discussion has been closed.
Sign In or Register to comment.